How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask A. Schuyler, NP Your Own Question
A. Schuyler, NP
A. Schuyler, NP, Nurse Practitioner
Category: Health
Satisfied Customers: 15939
Experience:  Board Certified NP, MS, RN. 25 years private practice & hospitalist
Type Your Health Question Here...
A. Schuyler, NP is online now
A new question is answered every 9 seconds

I took 2 simvastatin tab 40 mg it was produced by Dr.

This answer was rated:

I took 2 simvastatin tab 40 mg it was produced by Dr. Reddys Lab.I went into very spasmatic pains in my legs and stoped taking them immediatly. The pains have continued for almost 5 weeks.I spoke to the drugest .He told me it sometime happens. Then checked and said the metafomin also had side affects . I have been an aostrict diet. I went off metaformin. an am watching my sugar. I also take micardis and he said that had side affects.I still have sever pain I casn not drive or do housework. I take aspirin an trammadole for pain to take my husband for therapy.ect.The doctor did not believe and left and sent the nurse in and he wanted me to keep on themedicine . I said absolutely not.I can''t stand the pain. I usurly swim and I could not swim my legs were like lead. I called coventry Health ins and they said the they make it at Dr.Reddy s lab. Icold not find it on the computor. Can any one help for this pain I do not know what to do? My e mail [email protected] My name is Evelyn.

Hello, Evelyn,

Welcome to Just Answer. Simvastatin is the generic for Zocor which can cause muscle problems. This is a breakdown in muscle fiber with accompanying pain. It can happen from trauma, alcohol, as a result of blood clots, or overuse of some drugs including statins like simvastatin. Usually the pain improves when the drug is withdrawn and the muscle begins to heal.

If your doctor is not looking for the source of the pain, that would be the first step. Especially since the pain has not improved in 5 weeks, that makes it less likely that the drug was the cause in the first place. You should be checked for blood clots, and for proper blood flow in the extremities. Here is the contact office for Dr. Reddy's, including their North American generics division.

Dr. Reddy's Laboratories Inc.

3600 Arco Corporate Drive,
Suite 310 Charlotte, NC 28273





A. Schuyler, NP and 6 other Health Specialists are ready to help you
Customer: replied 8 years ago.
I contacted DrReddies lab. they gave me anumber to call I did an answered all their questions. They rcomend I go to another doctor. They thought it was from the pill because the jerking started that day with sever pain.I just tried to get the doctors on just answer it came back to this.

I definitely agree that you need a second opinion since your first doctor has not provided more information, or run any tests to see what is going on with your leg pain.

I also read Dr. Mark's answer (neurosurg) and agree with all he had to say. Typically statins begin to cause trouble after several months' use and the pain will begin to recede when the drug is withdrawn. My colleagues and I have prescribed statins thousands of times and have never seen anyone have such a reaction after just one dose. There is no mention in the medical literature of such an occurrence.

The important thing is that you get treatment, regardless of what the source of the problem is or was. While we can all speculate (including Dr. Reddy's labs), the only way to determine the cause is testing. My advice would be to set up an appointment with another doctor on Tuesday.